MAUDE Adverse Event Report: VERATHON MEDICAL ULC GLIDESCOPE BFLEX 5.0 SINGLE-USE BRONCHOSCOPE; BRONCHOSCOPE (FLEXIBLE OR RIGID)

VERATHON MEDICAL ULC GLIDESCOPE BFLEX 5.0 SINGLE-USE BRONCHOSCOPE; BRONCHOSCOPE (FLEXIBLE OR RIGID)
Model Number 0570-0374
Medical Device Problem Codes Off-Label Use (1494); Retraction Problem (1536); Device Damaged by Another Device (2915); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/19/2022
Type of Reportable Event Malfunction
Event or Problem Description
A customer reported that during a patient procedure, using a glidescope bflex 5.0 single-use bronchoscope, the scope got stuck upon removal and broke apart inside the et tube (39 fr double-lumen tube).All components of the scope were retained within the et tube and the tube was removed.X-rays were taken post-operatively as well as visual inspection of the entire area entered with no foreign bodies retained.No patient harm was reported.
 
Additional Manufacturer Narrative
The customer was unable to have their glidescope bflex 5.0 single-use bronchoscope returned to verathon for evaluation as it had been discarded at their facility.Since the device was not returned to verathon for evaluation, the exact root cause could not be determined.However, it is likely that inserting the glidescope bflex 5.0 single-use bronchoscope into the double-lumen tube used during the procedure may have caused or contributed to the reported issue.The glidescope bflex bronchoscope - endotracheal tube compatibility" table found in the glidescope bflex single-use bronchoscopes operations & maintenance manual (omm) currently only lists the compatibility of the glidescope bflex single- use bronchoscopes with certain endotracheal tubes, double-lumen tubes, and airway catheters.The double-lumen tube used during the procedure has not been validated by verathon for compatibility for use with the glidescope bflex 5.0 single-use bronchoscope.Any usage of the glidescope bflex bronchoscope outside of what is listed in the omm is outside of verathon's released labeling.Corrective action is not required at this time.Verathon will continue to monitor for trends.

Brand Name
GLIDESCOPE BFLEX 5.0 SINGLE-USE BRONCHOSCOPE
Common Device Name
BRONCHOSCOPE (FLEXIBLE OR RIGID)
Manufacturer (Section D)
VERATHON MEDICAL ULC
2227 douglas road
burnaby, british columbia V5C 5 A9
CA  V5C 5A9
Manufacturer (Section G)
VERATHON MEDICAL ULC
2227 douglas road
burnaby, british columbia V5C 5 A9
CA   V5C 5A9
Manufacturer Contact
corey kasbohm
20001 n creek pkwy
bothell, WA 98011-8218
4256295760
MDR Report Key15709726
Report Number9615393-2022-00192
Device Sequence Number14738722
Product Code EOQ
UDI-Device Identifier10879123006339
UDI-Public011087912300633910FS214701172
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K183256
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/19/2022
Device Model Number0570-0374
Device Catalogue Number0570-0375
Device Lot NumberFS214701
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2022
Initial Report FDA Received Date11/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown